MAUDE Adverse Event Report: ABBOTT POINT OF CARE I-STAT E3+ CARTRIDGE

ABBOTT POINT OF CARE I-STAT E3+ CARTRIDGE
Catalog Number 600-90004-25
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Information (3190)
Date of Event 07/13/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Apoc labeling was evaluated during the investigation as pertaining to the event.The investigation was completed on 11/14/2016.Retain and product was tested and functioning according to specification.Return product was not available for investigation.Investigation: a review of the device history record (dhr) confirmed that the cartridge lot met finished goods (fg) release criteria.Retained cartridge testing met the acceptance criteria outlined in appendix 1 of q04.01.003 rev.Z (product complaint level 2 and level 3 investigation procedure).No deficiency has been identified.Assessment: there are no repeats on the i-stat on either sample.No information is available regarding the patient, the sample types or the sample draws.The complaint investigation concluded there was no product deficiency and that the i-stat cartridge lot is meeting specification.There is not enough information to determine whether an i-stat product malfunction occurred.
 
Event or Problem Description
On (b)(6) 2016, abbott point of care was contacted by a customer regarding i-stat e3+ cartridges that yielded suspected discrepant potassium (k) result on a patient.There were no injuries associated with this event.There was no additional patient information available at the time of this report.Return product is not available for investigation.(b)(6).At the time of the event there was no indication of a product malfunction based on the information provided and assessed by apoc, however this mdr is a retrospective filing in response to an observation from an fda inspection conducted may 8th to 12th, 2017 at abbott point of care (b)(4).

Brand Name
I-STAT E3+ CARTRIDGE
Common Device Name
E3+ CARTRIDGE
Manufacturer (Section D)
ABBOTT POINT OF CARE
400 college road
princeton NJ 08540 6607
MDR Report Key6931074
Report Number2245578-2017-00423
Device Sequence Number11019499
Product Code JGS
UDI-Device Identifier10054749000101
UDI-Public(01)10054749000101
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K912387
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2016
Device Catalogue Number600-90004-25
Device Lot NumberK15317
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/13/2017
Initial Report FDA Received Date10/09/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1